MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G47701
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address - phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving an iliac aneurysm, a flexor high-flex ansel guiding sheath leaked at the valve.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is unavailable at this time.During the same procedure, another flexor high-flex ansel guiding sheath from a different lot also leaked at the valve.That event will be reported under patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.Arterial access was obtained.An unspecified lunderquist wire was placed through the valve.The anatomy was not calcified, tortuous, or scarred.The leak occurred during implantation of an endovascular graft.
 
Additional Manufacturer Narrative
Description of event: the complaint facility hopital henri mondor informed cook on 08sep2020 of an incident involving a flexor high-flex ansel guiding sheath.The device reportedly ad a leaking valve during an iliac aneurysm on 08sep2020.The patient did not experience any adverse effects due to this occurrence; no additional harm was reported.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, interview of personnel, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Before removing or inserting devices through the introducer, aspirate through the side-arm of the valve to clear the introducer, then flush with heparinized saline.Sheath introduction: 2.Using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.How supplied "upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded unknown contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10541439
Report Number1820334-2020-01699
Device Sequence Number2961943
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)220528(10)9767632
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberG47701
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Device Lot Number9767632
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/17/2020
12/04/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date09/21/2020
12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ZBIS DEVICE, LUNDERQUIST WIRE